Thyroid UK
84,079 members99,057 posts

Just diagnosed

Looking for advice I have just been diagnosed with hypothyroidism and have been prescribed levothyroxine over the telephone after having blood tests.

I have been taking the tablets for just over 3 weeks and I am having really bad headaches and joint pains . Is this normal?

Should I look at a special diet - would this help?

Any advice would be appreciated

3 Replies
oldestnewest

Far far too many doctors fail to understand that its vital to test

Ferritin

Folate

B12

Vit d3

Because unless they are all halfway in their ranges your body simply cannot utilise the levothyroxine and convert it into the t3 every cell in your body needs to function

Reply

Similar thing happened to me. The headaches can sometimes be shifted with high doses of magnesium. Also if you take steroids that can sometimes be a solution. In which case then the thyroid medication was unbalancing you as a whole. The joint pains usually just go away of their own accord as you adjust to it. I would suggest a special diet it helped me. BUT it is no different to having a good diet that most of us should have anyway as a prevention against disease and feeling poorly if we were well.

Reply

I eliminated all grain and dairy on the advice of my doctor and found it made a huge difference especially to the joint pain. The advice about magnesium for the headaches is something I was told too.

1 like
Reply

You may also like...